MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G24654
Medical Device Problem Codes Misassembly by Users (3133); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A follow up report will be sent with the completed investigation.
 
Event or Problem Description
Prior to an endoscopic variceal ligation (evl) procedure, the user selected a cook 6 shooter saeed multi-band ligator.One of the blue hooks broke off the loading catheter as they were trying to pull it out of the top of the endoscope.The procedure was successfully completed with another device of the same type.Additional information received on 16-sep-2020 noted that upon picking up the device from the customer, it was revealed that none of the blue hooks were broken off.When the technician was putting the bander onto the endoscope, she attached the loading catheter to the string.The hook was placed right next to the knot, which is not recommended.When she pulled the loading catheter out of the endoscope with the string next to the knot, it deployed several bands [premature band deployment].This initial problem was user error.Another technician set up another bander, and it worked fine.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Investigation evaluation: included in the return was the loading catheter with the two (2) blue hooks still attached, the irrigation adapter, the handle (received in the firing position), the trigger cord and empty barrel.No bands were included in the return.Our laboratory evaluation of the product said to be involved could not confirm the complaint as both of the blue hooks were still attached to the loading catheter.A destructive tensile test was performed on the catheter where the blue hooks are attached.The two (2) blue hooks detached from the catheter and satisficed the requirement.A dimensional inspection was also performed on the catheter.The outer diameter was in specification.The inner diameter was measured which is in specification.Visual and dimensional inspections of both blue hooks were performed.One of the two hooks appeared to be slightly deformed possibly due to the application of pressure.The outer diameter of the end of both blue hooks was measured and found to be within the specification.The subassembly device history records for the loading catheter were reviewed.The inline tensile tests performed on the subassemblies lots were acceptable.A related discrepancy or anomaly was not observed.The nonconformances documented for the lot number said to be involved were reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the product said to be involved functioned as intended.Both blue hooks were present on the loading catheter.However, additional information received indicated that when loading the device onto the endoscope, the user placed the knot of the trigger cord directly against the blue hook.The instructions for use state "attach trigger cord to hook on end of loading catheter, leaving approximately 2 cm of trigger cord between knot and hook." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.All loading catheters that are included in the multi-band ligators are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that when loading the device onto the endoscope, the user placed the knot of the trigger cord directly against the blue hook, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10550067
Report Number1037905-2020-00388
Device Sequence Number19709926
Product Code MND
UDI-Device Identifier00827002246546
UDI-Public(01)00827002246546(17)201219(10)W4299918
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Model NumberG24654
Device Catalogue NumberMBL-6-OV
Device Lot NumberW4299918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, MAKE AND MODEL UNKNOWN